Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 127, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 7, 2021, 5:20 PM EDT for Mercer County, Venango County, Pennsylvania. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2021, 5:20 PM EDT (21:20 UTC)
- Expired
- Jul 7, 2021, 5:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Mercer County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 106 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:22 PM EDT | TSTM WND DMG | Sandy Lake, PA | TREES AND POWER LINES DOWN AROUND COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 3:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
906
WUUS51 KPBZ 072120
SVRPBZ
PAC085-121-072145-
/O.NEW.KPBZ.SV.W.0127.210707T2120Z-210707T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
520 PM EDT Wed Jul 7 2021
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Northeastern Mercer County in northwestern Pennsylvania...
Northwestern Venango County in northwestern Pennsylvania...
* Until 545 PM EDT.
* At 519 PM EDT, a severe thunderstorm was located 12 miles southeast
of Greenville, or 12 miles north of Grove City, moving north at 20
mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
* Locations impacted include...
Franklin... Greenville...
Sugarcreek... Stoneboro...
Polk... Sandy Lake...
Fredonia... Cooperstown...
Utica... New Lebanon...
Sheakleyville... Maurice K Goddard State Park...
This includes Interstate 79 in Pennsylvania between mile markers 126
and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4146 7982 4133 7978 4130 8037 4139 8039
4148 8037 4148 8013 4149 8012 4149 8000
4150 8000 4150 7998 4151 7998 4151 7996
4152 7996 4153 7994 4154 7994 4154 7993
4156 7990
TIME...MOT...LOC 2119Z 180DEG 18KT 4133 8017
HAIL...<.75IN
WIND...60MPH
$$1 follow-up statement
037
WWUS51 KPBZ 072132
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
532 PM EDT Wed Jul 7 2021
PAC085-121-072145-
/O.CON.KPBZ.SV.W.0127.000000T0000Z-210707T2145Z/
Mercer PA-Venango PA-
532 PM EDT Wed Jul 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHEASTERN MERCER AND NORTHWESTERN VENANGO COUNTIES...
At 532 PM EDT, a severe thunderstorm was located 11 miles east of
Greenville, or 16 miles west of Franklin, moving north at 20 mph.
HAZARD...Wind gusts to 60 mph.
SOURCE...Radar.
IMPACT...Expect damage to trees and power lines, resulting in some
power outages.
Locations impacted include...
Franklin... Greenville...
Sugarcreek... Stoneboro...
Polk... Sandy Lake...
Fredonia... Cooperstown...
Utica... New Lebanon...
Sheakleyville... Maurice K Goddard State Park...
This includes Interstate 79 in Pennsylvania between mile markers 126
and 137.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a building.
Please report severe weather by calling 412-262-1988, posting to
the NWS Pittsburgh Facebook page, or using Twitter @NWSPITTSBURGH.
&&
LAT...LON 4146 7982 4133 7978 4130 8037 4139 8039
4148 8037 4148 8013 4149 8012 4149 8000
4150 8000 4150 7998 4151 7998 4151 7996
4152 7996 4153 7994 4154 7994 4154 7993
4156 7990
TIME...MOT...LOC 2132Z 180DEG 18KT 4140 8017
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:10 PM EDT, 10 minutes earlier.
Area forecast discussion, Jul 7, 5:10 PM EDT, 10 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 510 PM EDT Wed Jul 7 2021 .SYNOPSIS... Shower and thunderstorm chance will continue through Friday with the gradual passage of a low pressure system. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... Severe threat continues but is on the wane for most areas as instability is diminishing and as outflow/pseudon warm front shifts nwd. Warm, moist advection will continue overnight on the van of the approaching trough, so iso/sct showers and thunderstorms will remain in the wake of the severe threat. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/... (Limited) diurnal heating and the approach/passage of a sfc cold front will reinvigorate convection Thursday, with most locations likely seeing rain. Little insolation will minimize instability and mute any severe threat, but continued heavy rainfall may cause issues, especially over locations that previously received heavy rainfall. This threat could be further heightened if the region (notably over southwest PA into northern WV) sees convective enhancement due to the northward movement/position of Tropical Storm Elsa. This will have to be monitored moving forward. Precipitation will taper off Thursday night as the upper trough (and Elsa) move east and weak dry advection develops within brief westerly flow. An additional shortwave will quickly follow Friday and tap into the residual moisture in place to create another round of mostly scattered showers and an isolated thunderstorm. Temperature Friday will be near seasonal averages due to cold advection and only broken sunshine. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... A perturbed quasi-zonal flow may result in a series of troughs moving through the upper Ohio River Valley into next week, providing periodic chances for showers and thunderstorms and seasonable temperature. Model to model and run to run differences mean this period is fairly low confidence and patience will be needed before any finer details can be sussed out on actual temperature/precipitation trends, let alone severe/flash flood threats. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... Periodic restrictions and convection are likely through Thursday as warm, moist advection continues with the advn of a cdfnt. .Outlook... A reprieve in periodic restrictions is expected on Saturday, otherwise, the active pattern will continue into next week. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. &&
Hazardous weather outlook, Jul 7, 3:31 PM EDT, 1 hour 49 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 331 PM EDT Wed Jul 7 2021 OHZ039-048>050-057>059-068-069-PAZ029-031-075-076-WVZ002>004-012-021- 509>514-081945- Tuscarawas-Coshocton-Harrison-Jefferson OH-Muskingum-Guernsey- Belmont-Noble-Monroe-Washington-Greene-Fayette- Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion- Monongalia-Ridges of Eastern Monongalia and Northwestern Preston- Preston-Eastern Preston-Western Tucker-Eastern Tucker- 331 PM EDT Wed Jul 7 2021 This Hazardous Weather Outlook is for east central Ohio, southwest Pennsylvania, northern West Virginia and the northern panhandle of West Virginia. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ040-041-PAZ007>009-013>016-020>023-073-074-WVZ001-081945- Carroll-Columbiana-Mercer-Venango-Forest-Lawrence-Butler-Clarion- Jefferson PA-Beaver-Allegheny-Armstrong-Indiana-Westmoreland- Higher Elevations of Westmoreland-Hancock- 331 PM EDT Wed Jul 7 2021 ...SEVERE THUNDERSTORM WATCH 345 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 7, 4:45 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG EDGEWOOD 40.43N 79.88W
07/07/2021 ALLEGHENY PA PUBLIC
LARGE TREE DOWN ALONG WEST SWISSVALE AVENUE.
&&Local storm report, Jul 7, 4:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
451 PM EDT WED JUL 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM FLASH FLOOD BRIDGEVILLE 40.36N 80.11W
07/07/2021 ALLEGHENY PA NWS EMPLOYEE
CREEK OUT OF BANK NEAR MCLAUGHLIN RUN AND BOWER HILL
ROAD INTERSECTION.
&&
EVENT NUMBER PBZ2101875
15Local storm report, Jul 7, 4:59 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
459 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM FLASH FLOOD BRIDGEVILLE 40.36N 80.11W
07/07/2021 ALLEGHENY PA BROADCAST MEDIA
EVACUATIONS UNDERWAY DUE TO FLOODING ALONG
BALDWIN STREET IN BRIDGEVILLE.
&&Local storm report, Jul 7, 5:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
503 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 2 ESE NEW CASTLE 40.99N 80.31W
07/07/2021 U0.75 INCH LAWRENCE PA PUBLIC
DIME SIZED HAIL (0.75 IN.).
&&Local storm report, Jul 7, 5:08 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD 1 W SWISSVALE 40.42N 79.90W
07/07/2021 ALLEGHENY PA PUBLIC
ROADWAY COMPLETELY COVERED WITH AT LEAST 3
FEET OF WATER AT COMMERCIAL BLVD IN NEAR
SWISSHELM PARK.
&&Local storm report, Jul 7, 5:15 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 1 WNW BUTLER 40.87N 79.91W
07/07/2021 BUTLER PA PUBLIC
3-INCH TREE LIMBS BROKEN; POWER POLES
BROKEN.
&&The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:36 PM EDT | Special Weather Statement | PBZ | Fayette | 24 min |
| Jul 7, 1:57 PM EDT | Special Weather Statement | PBZ | Fayette | 18 min |
| Jul 7, 2:01 PM EDT | Special Weather Statement | PBZ | Greene | 14 min |
| Jul 7, 2:10 PM EDT | Special Weather Statement | PBZ | Westmoreland | 20 min |
| Jul 7, 2:25 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 20 min |
| Jul 7, 2:32 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 13 min |
| Jul 7, 2:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 18 min |
| Jul 7, 2:54 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Washington | 36 min |
| Jul 7, 2:58 PM EDT | Special Weather Statement | PBZ | Allegheny | 32 min |
| Jul 7, 2:59 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 31 min |
| Jul 7, 3:01 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 29 min |
| Jul 7, 3:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 32 min |
| Jul 7, 3:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington, Westmoreland | 26 min |
| Jul 7, 3:26 PM EDT | Flash Flood Warning | PBZ | Allegheny, Armstrong, Fayette, Washington, Westmoreland | 2 hr |
| Jul 7, 3:36 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 24 min |
| Jul 7, 3:45 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 30 min |
| Jul 7, 3:47 PM EDT | Special Weather Statement | PBZ | Beaver | 28 min |
| Jul 7, 3:53 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 37 min |
| Jul 7, 4:01 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 29 min |
| Jul 7, 4:21 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 39 min |
| Jul 7, 4:28 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion | 32 min |
| Jul 7, 4:33 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 27 min |
| Jul 7, 4:35 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Butler, Clarion, Venango | 25 min |
| Jul 7, 4:40 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana, Westmoreland | 13 min |
| Jul 7, 4:58 PM EDT | Severe Thunderstorm Warning | PBZ | Butler, Lawrence, Mercer, Venango | 47 min |
| Jul 7, 4:59 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 31 min |
| Jul 7, 5:01 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 29 min |
| Jul 7, 5:06 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 24 min |
| Jul 7, 5:24 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 111 min |
| Jul 7, 5:24 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 51 min |
| Jul 7, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene | 20 min |
| Jul 7, 7:19 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 26 min |
| Jul 7, 7:22 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 23 min |
| Jul 7, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington | 27 min |
| Jul 7, 7:37 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.